Alert archive / Texas / Freeze Warnings in 2005

Freeze Warning 6, NWS Austin/San Antonio, TX

November 28, 200518 counties in Texas

NWS Austin/San Antonio, TX issued this freeze warning at Nov 28, 2005, 3:08 PM CST for 18 counties in Texas. It took effect at Nov 29, 2005, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2005, 3:08 PM CST (21:08 UTC)
In effect from
Nov 29, 2005, 2:00 AM CST
Expired
Nov 29, 2005, 8:00 AM CST
In force
6 hr
Issued by
NWS Austin/San Antonio, TX

Counties Atascosa County, TX, Bexar County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Karnes County, TX, Kinney County, TX, Lavaca County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 108 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2005-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2005-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -161 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3888 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-161 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 282108
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
308 PM CST MON NOV 28 2005

...A FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM TUESDAY MORNING FOR
THE SOUTHERN AND WESTERN SECTIONS OF SOUTH CENTRAL TEXAS...

.CLEAR SKIES...LIGHT WINDS AND AN EXTREMELY DRY AIRMASS WILL RESULT IN
RAPIDLY FALLING TEMPERATURES OVERNIGHT WITH FREEZING TEMPERATURES
FORECAST FOR MOST ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY.

TXZ183>185-202>205-207-217>225-228-290515-
/O.NEW.KEWX.FZ.W.0006.051129T0800Z-051129T1400Z/
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MEDINA-BEXAR-GUADALUPE-
MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-
LAVACA-DIMMIT-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...SEGUIN...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
308 PM CST MON NOV 28 2005

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST
TUESDAY. 

PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION...WRAP
EXPOSED PIPES AND PROVIDE ADDITIONAL FOOD/SHELTER FOR PETS.
TEMPERATURES WILL WARM RAPIDLY AFTER SUNRISE AND WILL BE ABOVE
FREEZING OVER MOST AREAS AFTER 8 AM.  

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
1 follow-up statement
000 
WWUS74 KEWX 291010
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
410 AM CST TUE NOV 29 2005


TXZ183>185-202>205-207-217>225-228-291400-
/O.CON.KEWX.FZ.W.0006.000000T0000Z-051129T1400Z/
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MEDINA-BEXAR-GUADALUPE-
MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-
LAVACA-DIMMIT-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...SEGUIN...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
410 AM CST TUE NOV 29 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...


PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION...WRAP
EXPOSED PIPES AND PROVIDE ADDITIONAL FOOD/SHELTER FOR PETS.
TEMPERATURES WILL WARM RAPIDLY AFTER SUNRISE AND WILL BE ABOVE
FREEZING OVER MOST AREAS AFTER 8 AM.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 28, 3:01 PM CST, 7 minutes earlier.

Area forecast discussion, Nov 28, 3:01 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
301 PM CST MON NOV 28 2005

.DISCUSSION...
WILL CONTINUE THE RED FLAG WARNING UNTIL 6 PM AS LOW HUMIDITIES/WINDS
WILL LINGER A FEW HOURS INTO THE EVENING. WITH THE VERY DRY AMS IN
PLACE AND WINDS QUICKLY LAYING UNDER CLEAR SKIES THIS EVENING...
WILL SEE FREEZING TEMPS ACROSS THE CWA OVERNIGHT.  WILL NEED TO
ISSUE A FREEZE WARNING FOR THE WESTERN AND SOUTHERN COUNTIES WHERE
FREEZING TEMPS HAVE NOT BEEN OBSERVED OR ONLY PART OF THE COUNTY
SAW A FREEZE ABOUT 10 DAYS AGO. AFTER A CHILLY TUESDAY MORNING
WILL SEE TEMPS MODERATE TUE-WED AHEAD OF THE NEXT COLD FRONT ON
THURSDAY. THERE DOES NOT APPEAR TO BE ENOUGH MOISTURE TO WARRANT
MUCH PCPN WITH THIS NEXT FRONT ALTHOUGH THERE COULD BE SOME PATCHY
LIGHT DRIZZLE AND FOG AHEAD OF THE FRONT IN EARLY THURSDAY
MORNING. THURSDAYS COLD FRONT QUICKLY RETREATS EAST BY FRIDAY AS
PRESSURES LOWER IN WEST TX...CREATING A STRONG LOW LEVEL RETURN
FLOW FRIDAY. THEREFORE PARTLY TO MOSTLY CLOUDY SKIES FRIDAY WITH A
FEW PATCHES OF LIGHT RAIN OR SHOWERS MAINLY IN THE MORNING.

FOR THE WEEKEND A GENERALLY DRY WESTERLY FLOW WILL DOMINATE WITH
ONLY SHALLOW LOW LEVEL MOISTURE AS A WEAK SFC TROF PUSHES THRU.
EXPECT MILD WEATHER FOR THE WEEKEND WITH A CHANCE OF FOG EACH
MORNING DUE TO THE SFC MOISTURE AND DRY AIR ABOVE. BY SUNDAY INTO
EARLY MONDAY MOISTURE WILL BEGIN TO DEEPEN AHEAD OF ANOTHER COLD
FRONT SCHEDULE TO ARRIVE DURING THE DAY MONDAY. WILL INCLUDE SOME
SLGT CHC POPS FOR THE EASTERN CWA ON MONDAY WITH THE FRONT WHERE
MOISTURE WILL BE A BIT MORE FAVORABLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              32  66  38  68 /   0   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  25  66  33  70 /   0   0   0   0
DEL RIO INTL AIRPORT           32  68  40  71 /   0   0   0   0
SAN ANTONIO INTL AIRPORT       31  66  38  72 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM MONDAY FOR THE FOLLOWING COUNTIES:
ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET...
CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE...
FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES...
KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK...
MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON...
WILSON... AND ZAVALA.

FREEZE WARNING FROM 2 AM TUESDAY TO 8 AM TUESDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA... BEXAR... DE WITT... DIMMIT... EDWARDS...
FRIO... GONZALES... GUADALUPE... KARNES... KINNEY... LAVACA...
MAVERICK... MEDINA... REAL... UVALDE... VAL VERDE... WILSON... AND
ZAVALA.

&&

01/25
Hazardous weather outlook, Nov 28, 6:17 AM CST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
617 AM CST MON NOV 28 2005

TXZ171>173-183>194-202>209-217>225-228-291230-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
617 AM CST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
RED FLAG CONDITIONS WILL PREVAIL THROUGH LATE THIS AFTERNOON AS
LOW RELATIVE HUMIDITIES AND GUSTY WINDS CONTINUE ACROSS SOUTH
CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Freeze Warnings in Texas, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.